question-icon

I was experiencing pad like feeling in my feet sole

default
Posted on Fri, 5 Apr 2019
Question: I was experiencing pad like feeling in my feet sole as well some weird feeling between my toes
I had vitamin b12 and vitamin d deficiency and was recommended supplement. I have been taking them for the last 5-6 months but the problem has not subsided. However of late I am feeling difference in sensation when I put my feet in tub containing warm water. The pad like feeling is more in right leg and the degree of hotness ifelt s also less . My post lunch sugar was 300 one week back. I have brought it down to 200 through strict diet. However I am worried about the sensation and padding problem in my feet. May be nerve problem. Kindly suggest medicine and treatment. Apart from the problems mentioned above I experience no other issue associated with diabetes
doctor
Answered by Dr. Shyam B. Kale (2 hours later)
Brief Answer:
It may be due to Diabetic Neuropathy.

Detailed Answer:
Hello,

I can understand your concern. As per your history, you are experiencing pad like feeling and decreased temperature sensations along with a history of Uncontrolled sugar levels, indicates it may be due to diabetic neuropathy.

Diabetic neuropathy develops due to the longtime uncontrolled high blood sugar levels. As you are taking medications for B12 deficiency, so it may not be the cause for neuropathy.

Please let me know what are your latest fasting sugar level and HbA1c level...
Which medications are you taking?

Diabetic neuropathy can be controlled by maintaining normal blood sugar levels by proper antidiabetic medications.

Along with that take proper foot care by using cushioned shoes to avoid foot injuries. Do regular follow up with endocrinologist and dietician for strict blood sugar level control. Do regular exercise and take a balanced diet.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shyam Kale

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Shyam B. Kale (2 hours later)
can u suggest some medicine meanwhile for halting the neropathy and to regain the sensation
i will be doing the test
but my last reading was 150 pre and 200 post two days back
doctor
Answered by Dr. Shyam B. Kale (9 hours later)
Brief Answer:
please see detailed answer.

Detailed Answer:
Hello,

Thank you for your reply.

As last readings were 150 and 200, still these are on higher side. Blood sugar level should be in control to halt the diabetic neuropathy progression. Kindly follow with HbA1c report and current antidiabetic medications details.

For that along with proper antidiabetic medications, you can use tab. gabapentin or tab. pregabalin after endocrinologist consultation for better outcome.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shyam Kale
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shyam B. Kale (14 hours later)
i have brought the sugar down thu diet and exercise. and i am sure to get it to aceptable levels in next week . bu till then i will satrt the medicines for neuropathy mentioned by you
tab. gabapentin or tab. pregabalin
i have never ever taken medications . so i will try to get it to normal by diet.
pls tell me the dose i should take of the medicines you recomended . i had few months back doen a comprehensive tests and had no tother problem except b12 and D deficiency and sugar . so kinldy suggest for how many days i should try the medicines recomended by you and when should i have the tablets before after lunch and how many times
thanks for your suggestions
doctor
Answered by Dr. Shyam B. Kale (8 hours later)
Brief Answer:
please see detailed answer.

Detailed Answer:
Hello,

Thank you for reply.

For neuropathic pain, initially you can take tab. pregabalin 50 mg three times a day after physician consultation. He may increase the dosage or add tab. nortriptyline 10 mg as per need. You can take these medications after food.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shyam Kale.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Shyam B. Kale

General & Family Physician

Practicing since :2011

Answered : 3563 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I was experiencing pad like feeling in my feet sole

Brief Answer: It may be due to Diabetic Neuropathy. Detailed Answer: Hello, I can understand your concern. As per your history, you are experiencing pad like feeling and decreased temperature sensations along with a history of Uncontrolled sugar levels, indicates it may be due to diabetic neuropathy. Diabetic neuropathy develops due to the longtime uncontrolled high blood sugar levels. As you are taking medications for B12 deficiency, so it may not be the cause for neuropathy. Please let me know what are your latest fasting sugar level and HbA1c level... Which medications are you taking? Diabetic neuropathy can be controlled by maintaining normal blood sugar levels by proper antidiabetic medications. Along with that take proper foot care by using cushioned shoes to avoid foot injuries. Do regular follow up with endocrinologist and dietician for strict blood sugar level control. Do regular exercise and take a balanced diet. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Shyam Kale